Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 71, NWS Jackson, MS

August 12, 20086 counties in Mississippi; East Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 12, 2008, 3:41 AM CDT for 6 counties in Mississippi; East Carroll Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2008, 3:41 AM CDT (08:41 UTC)
Expired
Aug 12, 2008, 5:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 120841
FFWJAN
LAC035-MSC051-053-055-125-151-163-121045-
/O.NEW.KJAN.FF.W.0071.080812T0841Z-080812T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...HOLLANDALE...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 545 AM CDT

* AT 334 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A LARGE AREA OF RAIN AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING 
  EAST AND REPEATEDLY ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYSIDE...
  MURPHY...DARLOVE...ESTILL...GLEN ALLAN...MIDNIGHT...COXBURG...
  HOWARD...TOLARVILLE...BROZVILLE...FRANKLIN...BOWLING GREEN...
  MCMILLAN...DELTA CITY...NITTA YUMA...PANTHER BURN...GRACE...
  TCHULA...LEXINGTON AND ISOLA

ADDITIONAL RAINFALL OF TWO TO THREE INCHES WILL BE POSSIBLE IN THE 
WARNED AREA AS WE GO THROUGH THE MORNING HOURS. SOILS ARE SATURATED 
AND THIS ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3333 9076 3328 9076 3328 9055 3331 9055
      3329 9045 3324 9041 3328 9036 3321 8976
      3275 9004 3267 9019 3268 9121 3301 9117
      3305 9112 3314 9116 3315 9109 3322 9109
      3327 9104 3329 9108 3327 9112 3337 9112

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 120944
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT TUE AUG 12 2008

LAC035-MSC051-053-055-125-151-163-121045-
/O.CON.KJAN.FF.W.0071.000000T0000Z-080812T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST CARROLL LA-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-
ISSAQUENA MS-YAZOO MS-
444 AM CDT TUE AUG 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
YAZOO...ISSAQUENA...SHARKEY...HUMPHREYS...HOLMES AND WASHINGTON
COUNTIES...AND EAST CARROLL PARISH...

AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN MOVING NORTHEAST ACROSS 
THE WARNED AREA. ADDITIONAL HEAVY RAIN OF TWO TO THREE INCHES WILL 
BE POSSIBLE AS RAIN AND THUNDERSTORMS CURRENTLY AFFECTING SOUTHEAST 
ARKANSAS AND NORTHEAST LOUISIANA MOVE EAST INTO THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYSIDE...
DARLOVE...ESTILL...AVON...BOWLING GREEN...TCHULA...ISOLA...HOLLANDALE
AND BELZONI

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3333 9076 3328 9076 3328 9055 3331 9055
      3329 9045 3324 9041 3328 9036 3321 8976
      3275 9004 3267 9019 3268 9121 3301 9117
      3305 9112 3314 9116 3315 9109 3322 9109
      3327 9104 3329 9108 3327 9112 3337 9112

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:45 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Aug 11, 9:45 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT MON AUG 11 2008

.UPDATE...LATEST SURFACE ANALYSIS HAS LOW PRESSURE CENTERED OVER
THE RED RIVER VALLEY WITH AN ASSOCIATED WARM FRONT DROPPING
SOUTHEAST ACROSS CENTRAL LOUISIANA AND ACROSS SOUTHERN MISSISSIPPI.
DESPITE THE WARM FRONT BEING SOUTH...SURFACE DEW POINTS WERE RUNNING
HIGHER THAN EXPECTED IN THE LOWER 70S ACROSS THE WHOLE CWFA. WITH
CLOUDS AND RAIN CHANCES INCREASING OVERNIGHT...HAVE RAISED FORECAST
MIN TEMPS IN OUR NORTHEAST ZONES SEVERAL DEGREES. THE REMAINDER OF
AREA LOOKED ON TRACK. THE 00Z JAN SOUNDING CAME IN WITH A PW OF 2.34
INCHES WHICH WAS CONSIDERABLE MOISTER THAN THE NAM/GFS BUFR
SOUNDINGS SUGGESTED. RAINFALL REPORTS WERE RUNNING HIGHER THAN THE
LOCAL RADAR SUGGESTED AND WITH OUR TROPICAL AIRMASS...CONSIDERED
SWITCHING OVER TO A TROPICAL Z/R RELATIONSHIP. WL HOLD OFF FOR NOW
AS MAINLY COVERAGE OF LIGHTER RAINFALL IS EXPECTED UNTIL TOWARD
MORNING INTO TUESDAY. REGIONAL RADARS SHOW AN INCREASE IN CONVECTION
OVER NORTHEAST TEXAS. THIS ACTIVITY WILL LIKELY CONTINUE AND TRACK
INTO OUR WESTERN ZONES BY MORNING. WL LEAVE CURRENT FLASH FLOOD
WATCH IN PLACE. UPDATES HAVE BEEN POSTED. /22/
&&

.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE WEATHER CAN BE EXPECTED
OVER THE ARKLAMISS REGION THROUGH THE NEXT 36 HOURS.  SURFACE
ANALYSIS THIS AFTERNOON SHOWS THE SURFACE LOW STILL CENTERED OVER
NORTH CENTRAL TX/SOUTH CENTRAL OK...WITH THE WARM FRONT DRAPED
SOUTHEAST INTO SE MS.  SHOWERS WITH A FEW THUNDERSTORMS ARE DRAPED
ALONG THIS BOUNDARY.  RADAR TRENDS HAVE SHOWN THIS ACTIVITY HAS BEEN
DECAYING OVER THE PAST FEW HOURS. THIS SHOULD GIVE SCATTERED SHOWERS
WITH A FEW THUNDERSTORMS OVER THE SOUTHWESTERN HALF OF THE CWFA
THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...WITH THE
NORTHEASTERN PORTIONS OF THE CWFA REMAINING ON THE DRY SIDE.

BY THIS EVENING INTO THE OVERNIGHT HOURS THE WARM FRONT WILL BEGIN
TO DRIFT NORTH FURTHER INTO THE CWFA AND THE SURFACE LOW WILL BEGIN
TO TRACK EAST.  THE UPPER SHORTWAVE BEGINS TO MOVE CLOSER TO THE
AREA AS WELL.  BETWEEN MIDNIGHT AND SUNRISE THE BOUNDARY SHOULD BE
POSITIONED ALONG OR SLIGHTLY NORTH OF THE INTERSTATE 20 CORRIDOR.
THE SURFACE LOW IS EXPECTED TO TRACK EAST ALONG THIS BOUNDARY
THROUGH THE DAY ON TUESDAY. THIS SYSTEM IS EXPECTED TO COMBINE WITH
THE EXTREMELY MOIST AIRMASS THAT IS IN PLACE WITH PWATS AROUND 2.3
INCHES OVER THE CWFA...WHICH WILL BRING ANOTHER VERY WET DAY FOR THE
REGION...WITH POSSIBLY THE WETTEST CONDITIONS WE HAVE SEEN WITH THIS
SYSTEM AS THERE WILL BE EVEN MORE SUPPORT AND LOW LEVEL CONVERGENCE
TO WORK WITH. IT IS ALONG THE WARM FRONT...OR ALONG INTERSTATE 20
AND NORTH THAT THE BEST RAINFALL IS EXPECTED.  THE SOUTH AND
SOUTHEAST WILL ALSO GET RAIN...BUT THE HEAVIEST RAINFALL IS NOT
EXPECTED OVER THIS AREA AND THIS AREA HAS NOT RECEIVED AS MUCH IN
THE PAST COUPLE DAYS TO ENHANCE THE PROBLEM.  A FLASH FLOOD WATCH
HAS THEREFORE BEEN ISSUED FOR LOCATIONS PRETTY MUCH ALONG THE
INTERSTATE 20 AND NORTH.

ANOTHER AREA OF CONCERN WILL BE THE POSSIBILITY OF SEVERE STORMS
DURING THE EARLY MORNING HOURS AND DURING THE DAY TUESDAY AS THIS
LOW TRACKS ACROSS THE CWFA.  THERE IS A POSSIBILITY OF SEEING LOW
TOP ROTATING STORMS IN THE TROPICAL AIRMASS. MODEL FORECAST
SOUNDINGS INDICATE THAT THERE WILL BE DECENT LOW LEVEL SHEAR AND
HELICITY AVAILABLE OVER THE AREA...ESPECIALLY FOR LOCATIONS ALONG
AND SOUTH OF THE BOUNDARY AS THE SURFACE LOW APPROACHES. LAPSE
RATES/INSTABILITY WILL BE LIMITED OVER AT LEAST THE NORTHERN HALF OF
THE CWFA DUE TO LACK OF INSOLATION WITH CLOUD COVER AND NUMEROUS
SHOWERS. THEREFORE THE MAIN CONCERN FOR SEVERE WEATHER WILL BE
DAMAGING WINDS...WITH A FEW TORNADOES ALSO BEING POSSIBLE. HAIL
SHOULD NOT BE TOO BIG OF A PROBLEM.  THE EXCEPTION MAY BE FOR AREAS
SOUTH OF INTERSTATE 20...AND ESPECIALLY ALONG AND SOUTH OF THE HWY
84 CORRIDOR WHERE RAIN WILL NOT BE AS WIDESPREAD AND THIS AREA WILL
BE ABLE TO SEE A BIT MORE DESTABILIZATION.  OVERALL THE POSSIBILITY
FOR SEVERE STORMS AND A FEW TORNADOES WILL BE MENTIONED IN THE
AFTERNOON HWO...AS WELL AS THE HEAVY RAIN POTENTIAL.

OVERALL REMAINED RATHER CLOSE TO GUI FOR POPS AND TEMPS THROUGH THE
SHORT TERM.  FOR TUESDAY WENT AHEAD AND RAISED POPS TO AROUND 100
PERCENT ALONG THE INTERSTATE 20 CORRIDOR WHERE THE BEST RAIN CHANCES
WILL BE EXPECTED. FOR TEMPERATURES...GUI VALUES LOOKED REASONABLE.
THE AREA WILL BE IN THE UPPER 60S TO LOWER 70S TONIGHT WITH
LINGERING CLOUD COVER AND PRECIP OVER THE AREA.  THE CWFA WILL SEE
COOLER TEMPERATURES AGAIN ON TUESDAY AS WELL WITH WIDESPREAD SHOWERS
EXPECTED FOR THE AREA.

COOLER AND DRIER CONDITIONS WILL START TO FILTER INTO THE ARKLAMISS
REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  LOW TEMPERATURES WILL
START TO DIP DOWN INTO THE MIDDLE 60S TUESDAY NIGHT...AND AGAIN FOR
A LARGER PORTION OF THE CWFA ON WEDNESDAY NIGHT.  TEMPERATURES WILL
BE A LITTLE WARMER FOR WEDNESDAY WITH LESS CLOUD COVER OVER THE
AREA.  BY THIS POINT THE SURFACE LOW WILL BE EAST OF THE AREA AND
ONLY THE SOUTHEAST WILL SEE ANY LINGERING SHOWERS. HAVE REMAINED
RATHER CLOSE TO GUI FOR WEDNESDAY FOR POPS AND TEMPERATURES./14/

LONG TERM...CYCLONIC NORTHWEST FLOW WILL CONTINUE FROM MID WEEK INTO
NEXT WEEKEND WITH THE NEXT SIGNIFICANT SHORTWAVE TROUGH APPROACH
EXPECTED BY NEXT SATURDAY. VERY MOIST AIR WILL STILL BE LURKING
AROUND THE FORECAST AREA...AND FORCING WITH THE NEXT TROUGH IS
EXPECTED TO BE UNUSUALLY STRONG ONCE AGAIN...SO ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE. /EC/

&&

.AVIATION...UPDATED...ANY THUNDERSTORM ACTIVITY SHOULD BE LIMITED TO
WEST OF THE MISSISSIPPI RIVER THROUGH 8Z. VFR CONDITIONS SHOULD
PREVAIL AT MOST SITES THROUGH 8Z AS WELL...THEN MVFR TO IFR
CONDITIONS DUE TO LOW CIGS WILL PREVAIL AT MOST SITES AND LAST
THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA
FROM THE WEST TOWARD MORNING AND COMBINE WITH A WARM FRONT TO BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EARLY
MORNING HOURS AND ON TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  80  70  87 /  83 100  61  11
MERIDIAN      71  79  69  86 /  72 100  79  20
VICKSBURG     70  81  70  91 /  92 100  48   8
HATTIESBURG   71  82  71  87 /  63  86  75  29
NATCHEZ       72  81  69  88 /  81  97  46   9
GREENVILLE    70  78  64  89 /  92  94  29   7
GREENWOOD     68  78  66  88 /  68  95  37   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR MSZ018-019-025>054.

LA...FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR LAZ007>009-015-016-023-025.

AR...FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR ARZ074-075.

&&

14/EC/03
Hazardous weather outlook, Aug 11, 3:13 PM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT MON AUG 11 2008

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>054-122015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
313 PM CDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

PERIODS OF HEAVY RAINFALL WILL DEVELOP LATE TONIGHT AND CONTINUE
THROUGH TOMORROW AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT
AND TOMORROW FOR AREAS ALONG AND NORTH OF A LINE FROM WINNSBORO TO
CRYSTAL SPRINGS TO MERIDIAN.

ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE DAY TUESDAY AND
CAN NOT BE RULED OUT FOR ANY PORTION OF THE ARKLAMISS. DAMAGING WIND
GUSTS AND A FEW TORNADOES WILL BE POSSIBLE WITH THE BEST CHANCE OVER
NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ZONES IN THE CLOSEST
PROXIMITY TO THE FRONT.

A VERY MOIST AIR MASS REMAINS OVER THE AREA AND A NEARLY STATIONARY
FRONT EXTENDS ACROSS THE REGION. A LOW PRESSURE SYSTEM WILL TRACK
ALONG THE FRONT TONIGHT AND CROSS THE FORECAST AREA TUESDAY. THIS
WILL INCREASE WIND SHEAR THAT WILL INCREASE THE POTENTIAL FOR SEVERE
STORMS AND TORNADOES. THE APPROACH OF AN UPPER LEVEL DISTURBANCE TOWARD
SUNRISE TUESDAY WILL ALSO ENHANCE THUNDERSTORM FORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE RISK FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

LAZ024-026-MSZ055>066-072>074-122015-
CATAHOULA-CONCORDIA-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
313 PM CDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE DAY TUESDAY.
DAMAGING WIND GUSTS AND A FEW TORNADOES WILL BE POSSIBLE WITH THE
BEST CHANCE OVER NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ZONES IN
THE CLOSEST PROXIMITY TO THE FRONT.

A VERY MOIST AIR MASS REMAINS OVER THE AREA AND A NEARLY STATIONARY
FRONT EXTENDS ACROSS THE REGION. A LOW PRESSURE SYSTEM WILL TRACK
ALONG THE FRONT TONIGHT AND CROSS THE FORECAST AREA TUESDAY. THIS
WILL INCREASE WIND SHEAR THAT WILL INCREASE THE POTENTIAL FOR SEVERE
STORMS AND TORNADOES. THE APPROACH OF AN UPPER LEVEL DISTURBANCE TOWARD
SUNRISE TUESDAY WILL ALSO ENHANCE THUNDERSTORM FORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE RISK FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:46 AM CDTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo4 hr
Aug 12, 11:37 AM CDTFlash Flood WarningJANClaiborne, Jefferson3 hr
Aug 12, 12:05 PM CDTTornado WarningJANKemper40 min
Aug 12, 12:57 PM CDTFlash Flood WarningJANCopiah, Lincoln3 hr
Aug 12, 12:59 PM CDTTornado WarningJANCopiah, Jefferson, Lincoln46 min
Aug 12, 1:59 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Aug 12, 2:39 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion51 min
Aug 12, 2:47 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence43 min
Aug 12, 3:18 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar42 min
Aug 12, 3:38 PM CDTAreal Flood AdvisoryJANCovington, Jones101 min
Aug 12, 3:56 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar49 min
Aug 12, 4:17 PM CDTTornado WarningJANJones13 min
Aug 12, 2:38 AM CDTFlash Flood WarningJANEast Carroll, Morehouse, West Carroll7 hr
Aug 12, 3:55 AM CDTFlash Flood WarningJANMorehouse, West Carroll2 hr
Aug 12, 5:57 AM CDTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll4 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.